Prostap and hip pain

Hi everyone.

Ive been back to see my consultant today following my latest 3 month prostap injection with tibolone hrt. Since having it this time I have suffered persistent right hip pain. Some days are worse than others but it has been continuous. Sometimes it can be a burning pain, other times it can be an intense ache, and also a really short sharp pain. I am unable to lie on that side in bed anymore and it can hurt getting up and down from sitting, getting in and out of car, and also going up and down stairs. My endo specialist says it cant possibly be related to endo or the prostap and now my treatment plan with him has had to be put on hold until it gets looked into by an orthopedic surgeon. I didnt have this before this latest injection so how can it not be linked. Im so confused and on the meantime its a 3 month wait without any treatment. Has anyone else had this and what was the outcome? tia

11 Replies

oldestnewest
  • Hey huni , long time no speak .

    Sorry you're having this pain .

    I'm still having hip pain and I'm now 10 months post hysterectomy.

    They took everything including cervix. Since the op I'm still having vile hip pain which like yourself I find it hard to lie on .

    No clues what it is yet 😢.

    I'm also back to the hospital as I'm having bladder problems since hyster, they don't know why yet , lots of pain when peeing, feeling of not emptying and pain . Sorry I can't help hun , just a quick catch up . Xx

  • hi sue. nice to speak to u too. shame we dont all have better news. did u have the hip pain before? u must be gutted to still be having problems after the hyster. i know my consultant is a little reluctant to give me false hope that a hyster will make everything better even though its what he thinks i need. this hip pain has thrown things now though. wants to get this sorted beforehand. are u taking hrt? u having any menopause symptoms?

  • I had hip pain previously hun but different pain .I was diagnosed with adenomyosis and not endo so hyster should of ended it all but on report after it said non was found just endometrial scarring on uterus, cervix, both tubes and ovaries? No idea what this is . They are now doing tests as they don't know why I'm having pain during urination, maybe done during hyster or nerve damage , waiting on ct scan results. It's a bloody nightmare duck , sick to death of it all at the moment. I was on prostap before hyster and was good for me fortunately.

    No not on hrt at the moment , I had them but kept forgetting to take while in holiday so left them off to see how I went . Geez the night sweats are horendous, I'm gonna ask gp for patches or injection, I definitely need something. Xx

  • i had prostap before and the night sweats and hot flushes were terrible. this time he gave me hrt which helped loads with those symptoms. so may be worth a try.

    i am at the end of my tether with it all too. its gone on for sooooo many years.

    my consultant said last time he would put me down for the hyster when i go back so i had to mentally prepare (or at least try to) so has completely thrown me now.

  • I can understand that hun.

    I don't regret my hyster as the pain before was horendous. I'd just like to be able to pee without pain and rid of the hip pain.

    Hope they can sort you out huni . Xx

  • u too hunni. x x

  • Hi, sorry you're having a rough time of it.

    After my second prostap I had pain in every joint, especially my shoulders...they hurt so bad that I couldn't move my arms properly. I also had, what felt like growing pains, in every bone in my body...it was awful! I love hrt and that helped but got dreadful migraines from it, so had to stop. Luckily the bone pain had dulled a bit during the month of taking it so it was mostly the hot flushes left to deal with.

    I'm now awaiting a hysterectomy but have significantly changed my diet (after tests for celiac and cancer) and have gone from tramadol and mefenamic acid continuously (and hot water bottle to dull the pain) to the last three nights with no pain relief at all...I'm hopeful!

  • i really hope the hyster improves things for u. do u still have hip pain or has it gone now uv finished the prostap? are u having your ovaries removed? and how old r u?

  • The pain in my bones went after a few weeks but the joint pain was, I believe, caused by food intolerances, which were then aggravated by the prostap. Once I changed my diet, it improved dramatically. The prostap is still working out of my system, I think, as I'm still having hot flushes (not the worst thing in winter 😉) so I'm hoping for yet more improvement.

    I am 43 and am having at least one ovary removed, I've yet to decide on the second.

    Are you having other meds? Just wondering if they could be causing or aggravating the hip pain for you? Also gluten intolerance is a huge cause of joint pain...just wondering if there could be other factors that the prostap has possibly compounded?

  • i must admit i just thought he would say it was the prostap and it would ease off as the prostap gets out of my system. im not on anything atm. feeling a bit anxious in case my symptoms return with a bang. my period hasnt come yet but dreading when it does as i felt so ill with last two. i was expecting to be put on list for hyster but this hip pain has put my specialist off until it is resolved. once again i just feel like hes putting off the inevitable. advised they would remove both my ovaries because of high risk reoccurance. wish i had more confidence in my care.

  • I understand how you feel. It's hard to have confidence when they don't know exactly what your disease is, what causes it, how to treat it or how to cure it. They're still working on best guesses and trial and error however, they're doing the best they can, to their knowledge...it doesn't mean that we can't go looking for our own answers. Every endo sister I've met is so understanding and willing to share her experiences and knowledge and that's what gives me the most confidence.

    Sending hugs your way x

You may also like...